Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Lower back pain, stomach cramps and brown discharge. On loestrin. Possible side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
hello i am on loestrin 24 fe and i have questions about possible side effects
I have been having lower back pain, stomach cramping and my cycle was just one and a half days of brown discharge. Now I am really bloated and my nipples have little bumps on them. Took pregnancy test and it was negative.
Posted Sun, 22 Apr 2012 in Birth Control
Answered by Dr. Pragnesh Vachharajani 39 minutes later

Thanks for posting your query.

The tablet loestrin 24 fe that you are taking is a oral contraceptive pill. It contains combination of 2 hormones (an estrogen and a progestin).

The problems that you are having like back pain, stomach cramping and some irregularity in cycle are known side effects of this drug. Along with this it can cause breast discomfort also.

Most of these symptoms are self limiting and settles in some time. In case they bother you too much or persists , please speak to your doctor and take his advice before continue them further.

In mean time

Take light diet,
Take these tablets after evening meal
Take only as advised
Drink more fluids during the day.
You can take anti spasmodic tablets for stomach cramps and some mild analgesic like Tylenol for backache.

Before discontinuing them please talk to your doctor and use some other form of contraception.

I hope this answers your query, I will be glad to reply any follow up queries that you have.

In case you do not have follow up query, please accept the answer.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor